Can topical steroids cause rosacea?
The excessive, regular use of topical fluorinated steroids on the face often produces an array of skin complications, including an eruption clinically indistinguishable from rosacea – ‘steroid-induced rosacea’ or ‘iatrosacea’.
Does steroid cream make rosacea worse?
Chronic use of topical steroids can also lead to rosacea. Steroids can improve rosacea’s signs and symptoms temporarily, but symptoms flare when topical steroids are withdrawn, creating a vicious cycle.
Will steroid induced rosacea go away?
Treatment. The National Rosacea Society advises that steroid induced rosacea usually clears up when people stop taking their steroid medication, although people should not stop using the drugs without seeking medical advice first.
What does steroid rosacea look like?
What are the clinical features of steroid rosacea? After several weeks of applying a topical steroid to the mid-forehead, eyelids, cheeks or chin, the affected area becomes red. Small bumps (papules) and pustules appear. These may be scaly.
Do steroids make your face red and hot?
If you are otherwise healthy, the most common side effects you can expect include insomnia, changes in mood or behavior, flushing of your face, an increase in appetite, and short-term weight gain due to increased water retention. Certain underlying medical conditions can worsen when you take steroids.
How long does steroid rosacea take to resolve?
Steroid-induced rosacea can be severe. Topical steroids both cause and prolong the problem. Patients hate to stop them, because the papules and pustules then reappear, but this treatment must be discontinued for the condition to resolve. Resolution may take 12 to 18 months.
Can hydrocortisone cause rosacea?
However, it really does not address the root causes of rosacea at all. While hydrocortisone cream may make the redness or rosacea look temporarily a bit less red, isn’t nearly as good as the rosacea treatments that are available by prescription.